Oklahoma, 2019

Tornadoes and Hail in Oklahoma, May 18, 2019

May 18, 2019 · NWS TSA · 19 events in 9 counties and zones

A squall line moved through eastern Oklahoma during the morning hours of May 18th. Very strong low level wind shear and moderately strong instability ahead of the squall line resulted in the development of several tornadoes, as well as damaging wind and large hail up to quarter size, as the line of thunderstorms moved across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$195,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A squall line moved through eastern Oklahoma during the morning hours of May 18th. Very strong low level wind shear and moderately strong instability ahead of the squall line resulted in the development of several tornadoes, as well as damaging wind and large hail up to quarter size, as the line of thunderstorms moved across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 18, 4:59 AM CST, 5 hours 3 minutes earlier.

Area forecast discussion, May 18, 4:59 AM CST, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
559 AM CDT Sat May 18 2019

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

Main concern today will be the expected thunderstorms that will
continue to move toward and eventually across eastern Oklahoma and
western Arkansas. Strong winds will likely accompany the
thunderstorms as they move across, and due to fairly high
confidence in this scenario, will include VRB wind groups with
gusts 40 to 45 kts in association with the thunderstorms. It's
possible that these may need to be increased eventually.
Additional thunderstorms will be possible during the early evening
and will continue PROB30 groups for that possibility.

&&

.PREV DISCUSSION... /Issued 332 AM CDT Sat May 18 2019/

DISCUSSION...
A 40-50kt low-level jet is aiding in organized convection early
this morning across portions of west TX, and CAMs solutions
expand this activity rapidly to the northeast through the
remainder of the night. Eventually anticipate an organized MCS to
track across eastern OK later this morning and into the early
afternoon, with storms also affecting western AR into the
afternoon hours. Strong wind fields along with further
destabilization will enhance the severe risk by late morning and
through the afternoon, primarily across southeast OK into western
AR. Damaging winds and large hail will be the main threat,
although could also see isolated tornadoes along the leading edge
of any bow segments.

Short term guidance continues to suggest additional late
afternoon convection associated with the main upper low as it
tracks across far southern KS. Some of this activity could impact
portions of northeast OK, posing mainly a hail/damaging wind
threat into the evening.

With PWATs forecast over 1.5 inches, will also need to monitor
the heavy rainfall threat through today. Expect very efficient
rainfall rates, and potential training of cells could lead to
some localized flooding, especially southeast of I-44. Bulk of the
rainfall will be exiting the region later tonight, with a quiet
and dry Sunday expected.

Attention turns to the severe weather potential for early next
week, as a powerful upper low is forecast to eject into southern
Plains. Expect a strong surge of impressive low-level moisture by
Monday, as a warm front initially across northern TX lifts north
through the day. Triple-point/dry line activity is expected west
of the area through the day, although there are some signals that
some of the storms could work east into parts of northeast OK by
late afternoon/early evening. The severe weather threat will
persist into Monday night as Tuesday as a convective band
eventually sweeps east through the region. There are still many
details to be resolved, but the synoptic set-up appears
favorable for significant severe weather/possible tornadoes.

Forecast PWATs from the GFS are expected to push 2 inches with
this system, with several inches of additional rainfall likely
especially across parts of northern/northeast OK into southeast
KS. Flash flood headlines will likely become necessary, along with
further impact on area rivers.

Better chances of showers/storms should shift mostly west of the
area by late week as mid-level heights rise. However, have
maintained low PoPs for parts of northeast OK through this
time-frame.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....22
Hazardous weather outlook, May 18, 4:07 AM CST, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
507 AM CDT Sat May 18 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
507 AM CDT Sat May 18 2019

...SEVERE STORMS EXPECTED TODAY...MONDAY AND TUESDAY...
...LOCALLY HEAVY RAIN AND FLOODING ALSO ON MONDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Mid Morning.

    AREA AT GREATEST RISK...Far Southeast Oklahoma and West Central
                            Arkansas.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Mid Morning.

	AREA AT GREATEST RISK...Southeast and East Central Oklahoma
                            and Western Arkansas.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Mid Morning.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A significant risk of severe thunderstorms, including the
potential for very large hail, damaging winds, and tornadoes, will
exist from mid morning through the afternoon and into the evening
hours. Parts of far southeast Oklahoma and west central Arkansas
will be most at risk for the high end severe weather with strong
tornadoes possible in the afternoon and evening hours.

The overall severe weather threat will increase areawide during
the mid to late morning hours and continue through the afternoon
and evening as thunderstorms ongoing in parts of West Texas early
this morning continue to organize and move toward the area.
Conditions will become increasingly favorable for tornadoes
during the afternoon and evening hours across parts of southeast
Oklahoma and western Arkansas.

Additional thunderstorms may develop during the late afternoon
and early evening hours closer to the upper low in parts of
northwest and north central Oklahoma that may eventually spread
into northeast Oklahoma. If this does occur, these storms would
pose primarily a very large hail threat.

In addition to the severe weather threat, locally heavy rainfall
will be possible, and given the antecedent ground conditions,
this could cause localized flash flooding and rises on area
mainstem rivers.

The worst storms will likely move out of the area by the early
morning hours on Sunday.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...No Hazards.
MONDAY...Severe Thunderstorm Potential...High Wind Potential...
         Heavy Rain Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
The active weather pattern will continue into early next week,
after a brief break on Sunday. Another substantial threat for
severe thunderstorms will arrive on Monday, with high end severe
weather once again possible for parts of eastern Oklahoma. If an
isolated storm can develop this far east in the afternoon and
early evening hours on Monday, a very large hail and strong
tornado threat would exist. An even greater chance for heavy rain
and flash flooding will be present on Monday, especially across
areas along and northwest of Interstate 44. Rises on mainstem
rivers may also occur. The severe weather threat will continue
into Tuesday for much of eastern Oklahoma and western Arkansas.

Low thunderstorm chances will exist across at least a portion of
the area through the rest of the upcoming work week.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management and first responders should expect severe
weather and flooding impacts both today and again on Monday.
Preparedness plans should be readied.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 18, 7:58 AM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
858 AM CDT Sat May 18 2019

OKZ054-060-061-181430-
Tulsa OK-Osage OK-Rogers OK-
858 AM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS...
SOUTHEASTERN OSAGE AND EASTERN TULSA COUNTIES UNTIL 930 AM CDT...

At 858 AM CDT, strong thunderstorms were located along a line
extending from near Sand Springs to near Jenks Riverside Airport.
Movement was north at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Owasso...                         Jenks...
Skiatook...                       Catoosa...
Sperry...                         Turley...
Tulsa International Airport...    Jenks Riverside Airport...
Gray...

This includes Interstate 44 between mile markers 216 and 233.

LAT...LON 3624 9574 3597 9594 3603 9603 3607 9603
      3607 9609 3612 9616 3642 9600 3642 9599
TIME...MOT...LOC 1358Z 200DEG 32KT 3615 9608 3605 9595
Special weather statement, May 18, 8:26 AM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
926 AM CDT Sat May 18 2019

OKZ054-059-060-064-181530-
Tulsa OK-Osage OK-Pawnee OK-Creek OK-
926 AM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...CREEK...
PAWNEE AND WESTERN TULSA COUNTIES UNTIL 1030 AM CDT...

At 926 AM CDT, a strong thunderstorm was located 4 miles north of
Agra, moving northeast at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Bristow...                        Pawnee...
Sapulpa...                        Jenks...
Glenpool...                       Skiatook...
Hominy...                         Cleveland...
Mannford...                       Drumright...
Kiefer...                         Barnsdall...
Sperry...                         Mounds...
Kellyville...                     Oilton...
Depew...                          Wynona...

This includes Interstate 44 between mile markers 178 and 220.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 PM CDT for northeastern
Oklahoma.

LAT...LON 3666 9600 3588 9599 3586 9607 3586 9619
      3582 9620 3569 9662 3616 9662 3616 9682
      3624 9682 3625 9692 3633 9693 3633 9703
      3635 9703
TIME...MOT...LOC 1426Z 243DEG 38KT 3596 9685

69
Special weather statement, May 18, 9:02 AM CST, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
1002 AM CDT Sat May 18 2019

OKZ064-065-181600-
Okfuskee OK-Creek OK-
1002 AM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND OKFUSKEE
COUNTIES UNTIL 1100 AM CDT...

At 1001 AM CDT, a strong thunderstorm was located over Prague, moving
northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Okemah...                         Okfuskee...
Boley...                          Paden...
Bearden...                        Slick...
Castle...                         Welty...
Mason...

This includes Interstate 40 in Oklahoma between mile markers 212 and
225.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 PM CDT for northeastern
and east central Oklahoma.

LAT...LON 3569 9662 3582 9620 3529 9619 3529 9644
      3546 9644 3546 9647 3543 9650 3543 9652
      3546 9654 3544 9657 3543 9656 3542 9656
      3541 9654 3539 9654 3541 9658 3540 9660
      3540 9662
TIME...MOT...LOC 1501Z 218DEG 37KT 3549 9667

69
Special weather statement, May 18, 9:14 AM CST, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1014 AM CDT Sat May 18 2019

OKZ054-059-181615-
Osage OK-Pawnee OK-
1014 AM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE AND NORTHWESTERN PAWNEE
COUNTIES UNTIL 1115 AM CDT...

At 1013 AM CDT, a strong thunderstorm was located 3 miles southeast
of Foraker, moving northeast at 60 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Fairfax...                        Shidler...
Ralston...                        Burbank...
Elgin...                          Grainola...
Foraker...                        Bigheart...
Pearsonia...                      Bartlesville Municipal Airport...
Hulah...                          Sunset Lake...
Osage Hills State Park...         Okesa...
Sooner Lake...                    Southern Kaw Lake...
Webb City...                      Wah Sha She State Park...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 PM CDT for northeastern
Oklahoma.

LAT...LON 3700 9600 3666 9600 3635 9703 3651 9703
      3655 9690 3658 9689 3660 9692 3659 9705
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 1513Z 215DEG 52KT 3683 9653

69
Special weather statement, May 18, 9:26 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1026 AM CDT Sat May 18 2019

OKZ057-181600-
Craig OK-
1026 AM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG COUNTY UNTIL 1100
AM CDT...

At 1026 AM CDT, a strong thunderstorm was located 9 miles west of
Bluejacket, moving north at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Welch...                          Hollow...
Pyramid Corners...                Centralia...
Centrailia...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 PM CDT for northeastern
Oklahoma.

LAT...LON 3699 9504 3699 9503 3698 9503 3697 9504
      3696 9501 3670 9516 3673 9539 3700 9536
      3700 9501
TIME...MOT...LOC 1526Z 199DEG 43KT 3679 9525

69
Special weather statement, May 18, 9:47 AM CST, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1047 AM CDT Sat May 18 2019

OKZ060-061-065>067-070-071-181645-
Tulsa OK-Muskogee OK-Okmulgee OK-Rogers OK-Okfuskee OK-Wagoner OK-
McIntosh OK-
1047 AM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROGERS...NORTHERN
MCINTOSH...WESTERN WAGONER...NORTHWESTERN MUSKOGEE...OKMULGEE...TULSA
AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 1145 AM CDT...

At 1047 AM CDT, strong thunderstorms were located along a line
extending from 7 miles west of Sperry to 2 miles north of Beggs to 2
miles northwest of Pharoah. Movement was east at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Claremore...                      Okmulgee...
Owasso...                         Bixby...
Jenks...                          Glenpool...
Coweta...                         Skiatook...
Catoosa...                        Henryetta...
Collinsville...                   Verdigris...
Checotah...                       Haskell...
Inola...                          Morris...
Sperry...                         Oologah...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 234 and 266.
 Interstate 44 between mile markers 220 and 255.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 PM CDT for southeastern,
northeastern and east central Oklahoma.

LAT...LON 3649 9549 3530 9549 3529 9606 3616 9601
      3617 9600 3641 9600 3642 9581 3644 9581
TIME...MOT...LOC 1547Z 275DEG 21KT 3631 9612 3578 9608 3545 9615

69

The radar

The Tulsa radar (KINX), 44 km away, was scanning. The volume nearest the first event began at 16:00 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 6 tornado, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Tulsa

When
May 18, 10:02 AM CST
Where
Tulsa County, 3.71 mi ESE of Glenpool
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
35.927, -95.940

Strong thunderstorm wind snapped large tree limbs.

Tornado, Tulsa

When
May 18, 10:03 AM CST to 10:08 AM CST
Where
Tulsa County, 3.35 mi ESE of Glenpool to 0.85 mi NW of Bixby
Rating
EF0
Path length
3.7 mi
Path width
350 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
35.928, -95.946

This tornado developed just southwest of the intersection of E 161st St S and S Harvard Avenue, where an outbuilding was damaged and large tree limbs were snapped. The tornado moved northeast snapping large tree limbs on the south side of Whitehawk Golf Club, as well as in the neighborhoods east of the golf course. It dissipated before crossing Highway 64. Based on this damage, maximum estimated wind in the tornado was 75 to 80 mph.

Hail, Okmulgee

When
May 18, 10:14 AM CST
Where
Okmulgee County, 1.18 mi SSW of Hector
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.814, -95.926

Hail, Okmulgee

When
May 18, 10:17 AM CST
Where
Okmulgee County, Morris
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.600, -95.850

Thunderstorm Wind, Rogers

When
May 18, 10:47 AM CST
Where
Rogers County, 3.73 mi S of Inola
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.097, -95.512

Strong thunderstorm wind blew down a tree onto the S 4210 Road, about a half mile north of the E 640 Road.

Thunderstorm Wind, Pittsburg

When
May 18, 10:55 AM CST to 10:57 AM CST
Where
Pittsburg County, 0.64 mi S of Mc Alester to 1.5 mi NW of Krebs
Measured
75 kt (86 mph) estimated gust
Property damage
$70,000
Reported by
NWS Storm Survey
Coordinates
34.921, -95.772

Strong thunderstorm wind damaged homes and businesses, blew down trees, and snapped power poles.

Tornado, Rogers

When
May 18, 10:58 AM CST to 11:00 AM CST
Where
Rogers County, 6.86 mi ENE of Tiawah to 8.12 mi ENE of Tiawah
Rating
EF0
Path length
1.4 mi
Path width
400 yd
Continued into
Mayes, Ok (TSA)
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
36.305, -95.455

This is the first segment of a two-segment tornado. This tornado developed south of Highway 20, about a mile west of the Rogers/Mayes County line. It moved northeast damaging homes, damaging outbuildings, and snapping large tree limbs from Highway 20 to the county line. Based on this damage, maximum estimated wind in this segment of the tornado was 80 to 85 mph. The tornado continued into Mayes County.

Tornado, Mayes

When
May 18, 11:00 AM CST to 11:11 AM CST
Where
Mayes County, 6.53 mi W of Pryor to 2.64 mi WNW of Green
Rating
EF1
Path length
8.7 mi
Path width
400 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
36.316, -95.436

This is the second segment of a two-segment tornado. In Mayes County, this tornado snapped and uprooted trees, damaged outbuildings, and snapped power poles as it moved northeast from the Rogers/Mayes County line south of the W 480 Road to northeast of the intersection of the W 430 Road and N 431 Road where it dissipated. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 100 mph.

Thunderstorm Wind, Mayes

When
May 18, 11:07 AM CST
Where
Mayes County, 5.17 mi WSW of Green
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
36.365, -95.371

Strong thunderstorm wind snapped large tree limbs.

Tornado, Mayes

When
May 18, 11:32 AM CST to 11:35 AM CST
Where
Mayes County, 2 mi W of Langley to 1.17 mi NNW of Langley Arpt
Rating
EF0
Path length
2.1 mi
Path width
100 yd
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.470, -95.086

This tornado snapped large tree limbs and blew down a few power poles. Based on this damage, maximum estimated wind in the tornado was 75 to 80 mph.

Thunderstorm Wind, Mayes

When
May 18, 11:34 AM CST
Where
Mayes County, 0.09 mi WNW of Langley Arpt
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
36.481, -95.051

Strong thunderstorm wind snapped large tree limbs and blew down power lines.

Tornado, Haskell

When
May 18, 12:13 PM CST to 12:15 PM CST
Where
Haskell County, 3 mi NNW of Mc Curtain to 2.6 mi N of Mc Curtain
Rating
EF1
Path length
1.2 mi
Path width
100 yd
Reported by
Fire Department/Rescue
Coordinates
35.190, -94.990

This tornado uprooted trees and snapped large tree limbs. It was observed and photographed by a fireman and trained storm spotter. Based on this damage, maximum estimated wind in the tornado was 85 to 95 mph.

Thunderstorm Wind, Delaware

When
May 18, 12:19 PM CST
Where
Delaware County, 3 mi E of Kansas
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.200, -94.746

Strong thunderstorm wind blew down several trees.

Thunderstorm Wind, Adair

When
May 18, 12:30 PM CST
Where
Adair County, 7 mi N of Stilwell
Measured
65 kt (75 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
35.921, -94.630

Strong thunderstorm wind uprooted several trees and destroyed a large barn.

Thunderstorm Wind, Le Flore

When
May 18, 12:35 PM CST
Where
Le Flore County, Poteau
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
35.050, -94.620

Strong thunderstorm wind uprooted a tree, which fell onto a vehicle.

Thunderstorm Wind, Le Flore

When
May 18, 12:42 PM CST
Where
Le Flore County, 1.08 mi ENE of Spiro
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
35.238, -94.614

Strong thunderstorm wind snapped large tree limbs and blew shingles off the roofs of homes.

Thunderstorm Wind, Le Flore

When
May 18, 12:53 PM CST
Where
Le Flore County, 2.28 mi E of Braden
Measured
68 kt (78 mph) measured gust
Reported by
Emergency Manager
Coordinates
35.283, -94.460

Strong thunderstorm wind gusts to 78 mph were measured at the Pocola race track.

Thunderstorm Wind, Le Flore

When
May 18, 12:54 PM CST to 12:55 PM CST
Where
Le Flore County, 0.62 mi WSW of Bashe to 0.36 mi WSW of Bashe
Measured
75 kt (86 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
35.317, -94.441

Strong thunderstorm wind damaged the roofs of homes and uprooted trees.

Tornado, Le Flore

When
May 18, 12:55 PM CST to 12:56 PM CST
Where
Le Flore County, 0.96 mi SE of Arkoma to 1.15 mi ESE of Arkoma
Rating
EF0
Path length
0.3 mi
Path width
400 yd
Continued into
Sebastian, Ar (TSA)
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
35.340, -94.438

This is the first segment of a two-segment tornado. This tornado developed on the south side of Arkoma, where large tree limbs were snapped and the roofs of homes were damaged. The tornado quickly moved into Sebastian County, Arkansas. Based on the damage in Arkoma, maximum estimated wind in this segment of the tornado was 75 to 85 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyThe tornado archive for Oklahoma, 2019Warnings in Oklahoma, May 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 823686, 823675, 823691, 823692, 823693, 823689, 823678, 823681, 823687, 823683, 823688, 823684, 823695, 823696, 823697, 823698, 823700, 823690, 823685.